Wisconsin, 2015Damaging Winds in Wisconsin, July 18, 2015
July 18, 2015 · NWS GRB · 15 events in 8 counties and zones
A thunderstorm complex, that developed in South Dakota on the evening of July 17th, continued eastward and tracked across central and east central Wisconsin during the early morning hours of July 18th. ), causing injuries to 2 people.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex, that developed in South Dakota on the evening of July 17th, continued eastward and tracked across central and east central Wisconsin during the early morning hours of July 18th. The storm downed numerous trees and power lines and also knocked down tents at an outdoor event in Oshkosh (Winnebago Co.), causing injuries to 2 people.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 18, 1:36 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 18, 1:36 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
236 AM CDT SAT JUL 18 2015
FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE
.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 236 AM CDT SAT JUL 18 2015
FOCUS WILL BE ON SVR TSTMS POTENTIAL EARLY THIS MORNING...AND
AGAIN DURING THE AFTERNOON AND EVENING.
BOW ECHO MOVG THROUGH WEST CENTRAL WI IS EXPECTED TO REACH
MARATHON AND WOOD COUNTIES SHORTLY AFTER 08Z...AND SHOULD
CONTINUE TO SHIFT EAST (PER CURRENT MOVMT AND CORFIDI VECTORS)
INTO PARTS OF NE/EC WI BY DAYBREAK. INSTABILITY IS NOT AS STRONG
FARTHER EAST...BUT THE APPROACH OF A H8 WARM FRONT AND ASSOC
ELEVATED INSTABILITY MAY SUPPORT A MARGINAL SVR THREAT SOUTH OF
A LINE FROM RRL-MNM THROUGH 12Z. WILL SEE IF MCS MAINTAINS ITS
INTENSITY OVER THE NEXT HOUR OR SO...AND SEE IF A SVR TSTM WATCH
WILL BE NEEDED FARTHER EAST THAN THE CURRENT ONE OVER
MARATHON/WOOD/PORTAGE.
MCS SHOULD CLEAR THE AREA EARLY ENOUGH IN THE DAY TO ALLOW
STRONG INSTABILITY TO DEVELOP IN ADVANCE OF A COLD FRONT THIS
AFTERNOON AND EARLY EVENING. DAYTIME HEATING COMBINED WITH DEW
POINTS IN THE UPPER 60S AND LOWER 70S WILL BOOST HEAT INDICIES TO
AROUND 100 IN WAUSHARA COUNTY...WITH 90S ELSEWHERE IN C/NE/EC WI.
WILL CONTINUE THE HEAT ADVISORY FOR WAUSHARA COUNTY. ANOTHER
ROUND OF STRONG TO SEVERE TSTMS IS ANTICIPATED...PROBABLY SHIFTING
THROUGH THE CWA FROM WEST TO EAST DURING THE 21Z-03Z TIME FRAME.
WILL HAVE LIKELY POPS OVER THE CWA DURING THIS TIME FRAME. TSTMS
SHOULD END OVERNIGHT AS THE COLD FRONT SHIFTS EAST.
PARTLY CLOUDY AND LESS HUMID CONDITIONS ARE ANTICIPATED ON SUNDAY
AS A WEAK RIDGE OF HIGH PRESSURE ARRIVES.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 236 AM CDT SAT JUL 18 2015
GENERALLY LOW AMPLITUDE UPPER LEVEL FLOW IS EXPECTED DURING THIS
PART OF THE FORECAST...MAKING PRECIPITATION FORECASTING THE MAIN
CHALLENGE. DIFFERENCES AMONG THE MEDIUM RANGE MODELS LED TO A
BLEND THAT YIELDS MAINLY SLIGHT CHANCE POPS SCATTERED THROUGHOUT
THE LONG TERM. WEDNESDAY NIGHT THROUGH THURSDAY SEEMS TO BE THE
EXCEPTION...WITH MOST OF THE MODELS INDICATING MEASURABLE RAINFALL
WITH THE APPROACH OF A SURFACE FRONT AND AN UPPER LEVEL SHORT
WAVE.
TEMPERATURES SHOULD BE CLOSE TO NORMAL THROUGHOUT THE UPCOMING
WORK WEEK.
&&
.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 958 PM CDT FRI JUL 17 2015
VFR CONDITIONS FOR THE REGION EARLY THIS EVENING AS WEAK HI PRES
MOVES OVER THE STATE. PATCHY FOG WITH MVFR VSBY POSSIBLE IN HUMID
AIRMASS MID-EVENING BUT BIGGER CONCERN IS LOWER CIGS AND VSBYS
ASSOCIATED WITH SHOWERS/STORMS THAT COULD MOVE INTO CENTRAL WISC
BY 09Z OR 10Z. COMPLEX OF SHOWERS/STORMS CURRENTLY OVER W MINN
MOVING E...THEN ESE AS THEY MOVE ACROSS WISC.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
WIZ045.
&&
SHORT TERM.....KIECKBUSCH
LONG TERM......MG
AVIATION.......JKL
Hazardous weather outlook, Jul 18, 1:59 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
259 AM CDT SAT JUL 18 2015
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
259 AM CDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A LINE OF THUNDERSTORMS MAY PRODUCE SPOTTY WIND DAMAGE AND BRIEF
TORRENTIAL RAINFALL SOUTH OF A LINE FROM MERRILL TO MARINETTE
EARLY IN THE MORNING. THESE STORMS SHOULD SHIFT EAST EARLY ENOUGH
TO ALLOW STRONG HEATING TO OCCUR DURING THE DAY. THE RESULTING
STRONG INSTABILITY SHOULD ALLOW SEVERE THUNDERSTORMS TO REDEVELOP
AHEAD OF A COLD FRONT DURING THE LATE AFTERNOON AND EARLY EVENING.
DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL WILL BE
THE PRIMARY THREATS WITH THESE STORMS.
VERY WARM AND HUMID CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON...
WITH HEAT INDEX VALUES RISING WELL INTO THE 90S IN CENTRAL...FAR
NORTHEAST AND EAST CENTRAL WISCONSIN. HEAT INDICES MAY REACH 100
IN WAUSHARA COUNTY...WHERE A HEAT ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY...AND AGAIN
WEDNESDAY NIGHT INTO THURSDAY...BUT IT IS TOO EARLY TO DETERMINE
IF THEY MIGHT BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
LMZ521-522-541>543-190800-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
259 AM CDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE MARINE FOG IS POSSIBLE ON LAKE MICHIGAN AS A VERY
HUMID AIR RESIDES OVER THE REGION.
STRONG THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAINFALL
WILL AFFECT THE REGION EARLY THIS MORNING. ADDITIONAL STRONG
OR SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON
AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PATCHY DENSE MARINE FOG MAY LINGER INTO SUNDAY...ESPECIALLY ON
LAKE MICHIGAN.
THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND AGAIN ON THURSDAY...
BUT IT IS TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE.
KIECKBUSCH/MG
Thunderstorm Wind, Marathon
- When
- July 18, 3:00 AM CST
- Where
- Marathon County, 0.85 mi SE of Halder
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.790, -89.860
Thunderstorm winds downed trees as the storms moved through Halder.
Thunderstorm Wind, Wood
- When
- July 18, 3:08 AM CST
- Where
- Wood County, 1.21 mi SE of Nekoosa
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.310, -89.880
Thunderstorm winds downed trees and knocked out power as the storms moved through Nekoosa.
Thunderstorm Wind, Portage
- When
- July 18, 3:12 AM CST
- Where
- Portage County, Junction City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.580, -89.750
Thunderstorm winds downed trees as the storms passed through Junction City.
Thunderstorm Wind, Marathon
- When
- July 18, 3:13 AM CST
- Where
- Marathon County, 4.17 mi N of Mosinee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.840, -89.690
Thunderstorm winds downed trees as the storms passed north of Mosinee.
Thunderstorm Wind, Portage
- When
- July 18, 3:26 AM CST
- Where
- Portage County, 0.85 mi SE of Park Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.510, -89.560
Thunderstorm winds downed trees and power lines as the storms moved through Stevens Point.
Thunderstorm Wind, Waupaca
- When
- July 18, 4:04 AM CST
- Where
- Waupaca County, 0.85 mi SE of Waupaca
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.340, -89.060
Thunderstorm winds downed trees as the storms passed through Waupaca. The time of this event was estimated based on radar data.
Thunderstorm Wind, Waupaca
- When
- July 18, 4:20 AM CST
- Where
- Waupaca County, 0.65 mi N of Northport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.409, -88.801
Thunderstorm winds downed some trees around Highway 54 near Northport. The time of this event was estimated based on radar data.
Thunderstorm Wind, Winnebago
- When
- July 18, 4:35 AM CST
- Where
- Winnebago County, 0.69 mi S of Oshkosh
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.010, -88.550
Thunderstorms produced an estimated wind gust of 60 mph as they moved through Oshkosh.
Thunderstorm Wind, Winnebago
- When
- July 18, 4:41 AM CST
- Where
- Winnebago County, 0.69 mi S of (Osh)wittman Fld Osh to 2.35 mi WSW of (Osh)wittman Fld Osh
- Measured
- 57 kt (66 mph) measured gust
- Injuries
- 3 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 43.970, -88.550
Thunderstorm winds overturned 14 vendor tents at Rock USA, where two people were injured by flying debris. A wind gust of 66 mph was measured as the storms moved across Wittman Field in Oshkosh.
Thunderstorm Wind, Winnebago
- When
- July 18, 4:48 AM CST
- Where
- Winnebago County, 0.5 mi E of Neenah
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.180, -88.440
Thunderstorms produced a wind gust to 58 mph as the storms passed through Neenah.
Thunderstorm Wind, Calumet
- When
- July 18, 4:50 AM CST
- Where
- Calumet County, 0.5 mi E of High Cliff
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.170, -88.270
Thunderstorms produced a wind gust to 65 mph as the storms passed through Sherwood.
Thunderstorm Wind, Calumet
- When
- July 18, 4:55 AM CST
- Where
- Calumet County, 0.99 mi W of St John
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 44.170, -88.220
Thunderstorm winds damaged a metal outbuilding along CR-BB east of Sherwood.
Thunderstorm Wind, Brown
- When
- July 18, 5:13 AM CST
- Where
- Brown County, 2.1 mi WSW of Green Bay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.505, -88.057
Thunderstorm winds downed trees and caused power outages in Green Bay.
Thunderstorm Wind, Brown
- When
- July 18, 5:17 AM CST
- Where
- Brown County, 0.69 mi S of Denmark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.340, -87.830
Thunderstorm winds downed trees and power lines near Denmark. The time of this event was estimated based on radar data.
Thunderstorm Wind, Manitowoc
- When
- July 18, 5:40 AM CST
- Where
- Manitowoc County, Mishicot
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.230, -87.630
Thunderstorm winds downed trees and power lines in Mishicot.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, July 18 to 19, 20153 deaths · 3 injured · $3.0 million · 7 events
- Excessive Heat in Texas, July 18 to 19, 20152 deaths · 2 events
- Flash Flooding and Lightning Strike in California, July 18 to 20, 20151 death · 10 events
- Tornadoes and Damaging Winds in Wisconsin, July 18, 2015$239,000 · EF1 · 8 events
- Damaging Winds and Lightning Strike in North Carolina, July 18, 2015$500,000 · 50 kt wind · 3 events
- Flash Flood and Flood in Kentucky, July 18 to 19, 2015$475,000 · 2 events
- Tornado and Damaging Winds in Wisconsin, July 18, 2015$110,000 · EF1 · 6 events
- Damaging Winds in South Carolina, July 18, 2015$200,000 · 60 kt wind · 7 events
- Flash Flooding in West Virginia, July 18, 2015$190,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 18, 2015$150,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 18, 2015$66,000 · 1.75 in hail · 18 events
- Flash Flood in Arizona, July 18, 2015$140,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594783, 594784, 594786, 594787, 594785, 594788, 594789, 594790, 594802, 594791, 594792, 594793, 594794, 594795, 594796.